MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. ORBERA¿ INTRAGASTRIC BALLOON SYSTEM

APOLLO ENDOSURGERY, INC. ORBERA¿ INTRAGASTRIC BALLOON SYSTEM
Model Number B-4800
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Patient experianced pain and was found that the balloon was inflated.Balloon was removed and replaced with a new device.
 
Additional Manufacturer Narrative
A review of the device labeling notes the following: the current orbera¿ intragastric balloon system directions for use (dfu) addresses the known and anticipated potential events of "deflation, vomiting and early removal "as follows: "the physiological response of the patient to the presence of the orbera¿ system balloon may vary depending upon the patient's general condition and the level and type of activity.The types and frequency of administration of drugs or diet supplements and the overall diet of the patient may also affect the response." "each patient must be monitored closely during the entire term of treatment in order to detect the development of possible complications.Each patient should be instructed regarding symptoms of deflation, gastrointestinal obstruction, ulceration and other complications which might occur, and should be advised to contact his/her physician immediately upon the onset of such symptoms." "complications: possible complications of the use of the orbera365¿ system include: -gastric discomfort, feelings of nausea and vomiting following balloon placement as the digestive system adjusts to the presence of the balloon.-patients reporting loss of satiety, increased hunger and/or weight gain should be examined endoscopically as this is indicative of an igb deflation.-a patient who's deflated (i.E.Collapsed) igb has moved into the intestines must be monitored closely for an appropriate period of time (at least 2 weeks) to confirm its uneventful passage through the intestine.- abdominal or back pain, either steady or cyclic.- deflation and subsequent replacement." - deflated device should be removed promptly.Possible adverse events: · intestinal obstruction by the igb.An insufficiently filled igb or a leaking igb that has lost sufficient volume may be able to pass from the stomach into the small bowel.It may pass all the way into the colon and be passed with stool.However, if there is a narrow area in the bowel or adhesion formation, which may occur after previous surgery on the bowel, the igb may not pass and could cause a bowel obstruction.If this occurs, surgery or endoscopic removal could be required.· insufficient or no weight loss.· igb deflation (i.E.Collapse) and subsequent replacement.The labeling is adequate as it addresses the reported complaint.The occurrence of this reported complaint and product will be monitored as appropriate.Failure to deploy: the current orbera intragastric balloon system directions for use (dfu) addresses the known and anticipated potential events of "failure to deploy" are as follows: warnings and precautions: proper positioning of the placement catheter assembly and the orbera intragastric balloon system within the stomach is necessary to allow proper inflation.Lodging of the balloon in the esophageal opening during inflation may cause injury and/or device rupture.The orbera intragastric balloon system is composed of soft silicone elastomer and is easily damaged by instruments or sharp objects.The balloon must be handled only with gloved hands and with the instruments recommended in this document.Note: if the balloon becomes separated from the sheath prior to placement, do not attempt to use the balloon or reinsert the balloon into the sheath.Note: during the filling process the fill tube must remain slack.If the fill tube is under tension during the intubation process, the fill tube may dislodge from the balloon, preventing further balloon deployment.Warning: rapid fill rates will generate high pressure which can damage the orbera intragastric balloon system valve or cause premature detachment.Additional information: the device has not been returned for analysis.The investigator determined that a device history record (dhr) review is not required for this complaint, as there are no other complaints against this lot number, af04956.

Brand Name
ORBERA¿ INTRAGASTRIC BALLOON SYSTEM
Common Device Name
INTRAGASTRIC BALLOON SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
building b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
david hooper
1120 s. captail of texas hwy
bldg 1, ste 300
austin, TX 78746
5128523757
MDR Report Key15232822
Report Number3006722112-2022-00080
Device Sequence Number20444662
Product Code LTI
UDI-Device Identifier10811955020619
UDI-Public(01)10811955020619(17)20240317(10)AF04956
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P140008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2024
Device Model NumberB-4800
Device Catalogue NumberB-4800
Device Lot NumberAF04956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Initial Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexUnknown
Patient Weight66 KG